# SDR CA000519008

- Difficulty date: May 15, 2000
- Submitted: July 5, 2000
- Operation: General aviation
- Make and model: Cessna 172L
- Aircraft time: 10,834 hours
- Engine: Lyc O320E2D
- System (JASC): 2430 · DC Generating System
- Part: Circuit Breaker
- Part number: S159660
- Condition: Burned
- Location: Internal
- Part time: 10,973 hours
- Component: Dc Generating Sy, Mechproducts, MP1601
- Stage of operation: TX
- How discovered: V
- Nature of condition: B, H
- Precautionary procedure: D

## Discrepancy

(CAN) VOLTAGE REGULATOR A WIRE SHORTED TO GROUND.  THE 60 AMP ALTERNATOR CIRCUIT BREAKER SMOKED BUT DID NOT TRIP.  THE MANUFACTURING DATE ON THE CIRCUIT BREAKER WAS FEB, 1972. THE CIRCUIT BREAKER WAS REPLACED WITH ONE SUPPLIED IN A CESSNA SERVICE KIT.  INTERNAL EXAMINATION SHOWED HEAVY CONTACT MELTING WHILE STILL EXHIBITING CONTINUITY.
